MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20041E
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set tubing was cut while packaging it up.The following information was provided by the initial reporter: "the tube of the connector was cut during the process of packaging up.".
 
Additional Manufacturer Narrative
Initial reporter e-mail: unknown.Investigation summary: a 20041e sample was not available for investigation; however, the customer indicated the complaint sample was from lot 21115362.The feedback provided by the customer indicates the tubing was cut.As part of the investigation, the customer provided a photograph of the affected sample; analysis of the photograph identified that the tubing had been cut during the packaging process with part of the tubing protruding out of the packaging.The details of this feedback were forwarded to the manufacturing site for investigation.Previous investigations into complaints of this nature have identified that this type of damage is consistent with that caused when the tubing is caught in the heat seal of the packaging machine.If the set is not coiled in the packaging nest correctly, the seal around the edge of the packaging can be compromised by the tubing protruding out of the packaging.The tubing would then be caught in the packaging heat seal, causing the damaged and flattened appearance of the tubing.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 21115362 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.The quality team at the manufacturing site has been informed of this report in order to be aware of the reported feedback during future production of this product.A review of the customer feedback database indicates that complaints of this nature are rare and there is currently no trend for issues of this nature against products manufactured at this manufacturing site.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15764778
Report Number9616066-2022-01702
Device Sequence Number12831340
Product Code FPA
UDI-Device Identifier07613203011914
UDI-Public(01)07613203011914
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2024
Device Catalogue Number20041E
Device Lot Number21115362
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2022
Initial Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown